Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have hypertension and mvp. Taking amlodipine. Developed swelling on foot. Safe medicine?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I have mild MVP. I am Aso titre +ve,Aso titre count 250 and take penicillin12 lac injection having hypertension in the range of 140/95 I am 26 yrs old male, My job involves lot of mental work nd sitting at a place for long period of time After using medicine with amlodipine i am developing swelling in feet, however amlodepine together with a betablocker like nebivilol helps in lowering bp.i want a medicine which will help me lower my bp without complications
Posted Thu, 21 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 6 hours later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence. I will take both the diseases you are taking treatment for.
1. Some cardiologist may differ with me in my advice to you. However I have done enough work in the Rheumatic Heart Disease and Rheumatic Fever in India over last three decades. If you have consistent titre of 250 or this is the only titre you have? Whether this mitral valve prolapse(MVP) was ever associated with Mitral Regurgitation that is leakage of valve? Is there any evidence of mitral stenosis (narrowing of the valve)? If answer to all three is that this is the highest single titre you have and you do not have mitral regurgitation or mitral stenosis, then you do not Penicillin Prophylaxis any more. You can put the Rheumatic Fever and my name and do google search your self.

2. Well, here not many would differ. Amlidopine can cause swelling of feet and Atenolol is not the drug of choice in young person like you. Therefore, I will suggest that you have a talk with your treating physician or cardiologist. In treating high Blood Pressure we do not have a drug of choice rather we have choice of drugs. I will suggest taking any of ARB (Angiotensin II Receptor Blocker) drugs like Losartan or Telmisartan; please get it prescribed.

If you have any further query I will be happy to answer. Good Luck.
With Best Wishes

(Dr Anil Grover)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor